MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK CORONARY; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK CORONARY; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 07/12/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
H6 investigation conclusion code 22: the diamondback 360® coronary orbital atherectomy system instructions for user manual states that myocardial infarction and thrombus are potential adverse events that may occur and/or require intervention with use of the system.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
Access was gained through the right femoral artery.A 6fr sheath was used to advance the diamondback 360 coronary orbital atherectomy device (oad) to the ramus artery.The vessel was 2.75mm, 90% stenosed, 15 mm in length, heavily calcified, with 15mm total length of calcium.The oad was spun for treatment five times on low speed.Angiographic imaging was performed post oad.Angioplasty and stent placement were performed to complete the procedure.The patient was admitted to the hospital on (b)(6) 2019 for nstemi, medication of troponin was administered.Cardiac catheterization on (b)(6) 2019 revealed in-stent thrombosis of ramus intermedius.Medication of heparin and integrillin drip, along with albuterol with aspirin were administered to treat the thrombus.The patient became severely anemic and required two blood transfusions.Due to the patient's comorbidities, anemia, and high-risk percutaneous coronary intervention (pci), it was decided to not proceed with aggressive treatment.Patient was discharged to home hospice on (b)(6) 2019.The patient was admitted to the hospital on (b)(6) 2020 for hypertensive heart disease with heart failure and expired on (b)(6) 2020.The site was alerted by fax of the patient passing on (b)(6) /2020.Per the principal investigator (pi), the cause of death was ischemic dilated cardiomyopathy with low ejection fraction (ef).The clinical event committee reviewed procedural images and concluded that the diamondback 360 peripheral orbital atherectomy device possibly contributed to a myocardial infarction and stent thrombosis.No further information is available.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
poonoy chanthavongsa
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key20302006
Report Number3004742232-2024-00334
Device Sequence Number18359299
Product Code MCX
UDI-Device Identifier10852528005428
UDI-Public(01)10852528005428(17)210430(10)265806
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberDBEC-125
Device Catalogue Number70058-12
Device Lot Number265806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Death;
Patient Age75 YR
Patient SexMale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceWhite